MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036121040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject coil was returned, and the main coil was seen to be kinked and stretched.The subject coil delivery wire was seen to be broken/fractured and kinked/bent with detachment zone intact.The main coil was stuck inside the catheter and could not be removed.Functional testing could not be performed due to the damage noted to the subject coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported codes main coil stretched and coil difficult to remove/withdraw from catheter was confirmed and as reported code device difficulty engaging target vessel could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation/prior to use on the patient.The continuous flush was set up and maintained throughout the clinical procedure.On visual inspection the subject coil delivery wire was found to be kinked and broken/fractured.The main coil was seen to be kinked and stretched and stuck inside of the returned catheter.Based on a review of the available information and analysis of the returned device, it is probable that there may have been procedural/anatomical factors present, causing the reported issues during advancement of the device which led to the subsequent device damage.An assignable cause of procedural factors will be assigned to the as reported codes main coil stretched, coil difficult to remove/withdraw from catheter and device difficulty engaging target vessel and as analyzed codes main coil stretched, main coil kinked/bent, coil difficult to remove/withdraw from catheter and coil delivery wire broken/fracture during use as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.
 
Event or Problem Description
It was reported that during an aneurysm procedure, operator had difficulty positioning the subject coil in the target location, and it could not be retracted.Therefore, the subject coil along with the microcatheter was removed from the patient¿s body and the subject coil was found stretched.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully with another device.The subject coil was returned for analysis and the device investigation revealed that the subject coil delivery wire was found to be broken/fractured during use.

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18926794
Report Number3008881809-2024-00112
Device Sequence Number9445856
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public07613327004601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue NumberM0036121040
Device Lot Number23677955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARVEL MICROCATHETER (CARNELIAN)
Patient Age59 YR
Patient SexMale